HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Depression (http://www.healthboards.com/boards/depression/)
-   -   Question about antidepressants(Effexor) and sexual side effects (http://www.healthboards.com/boards/depression/911794-question-about-antidepressants-effexor-sexual-side-effects.html)

pdr 07-28-2012 02:04 PM

Question about antidepressants(Effexor) and sexual side effects
 
hi guys, couldnt find a better place to ask this, so i posted it in this section.

i have started on Effexor , have been on this for two weeks. i dont know about the sexual side effect yet, because my sex drive is generally low because of my depression and anxiety, though my sexdrive was a little better than it is now i maybe think.
Here is my worry, and i hope someone could answer this:
1) i have read that sexual side effects can last forever after ended treatment, and this made me worried.
BUT: I have read about this long term effect in SSRI, but Effexor is an SNRI, i dont know if this makes a difference?, all i know is that these have not the same name.
2) also; If i do see that i have developed sexual side effects, will this side effect reverse more quickly if i end the Effexor treatment soon? is the long term effect more severe if you use the medication for a long time?
3) If you dont get a sexual side effect during the medication, then you will not develope sexual side effects after ended medication i presume?
4) Are there anyone out there on Effexor or has ended Effexor and has something to comment? :)

Thanks guys, hoping to get some satisfying answers :)

AllandNothing 07-30-2012 02:40 PM

Re: Question about antidepressants(Effexor) and sexual side effects
 
Is this your first experience w/ anti-depressants?

I've been on them twice. Paxil and Prozac. Both caused dysfunction but it passed at about the 3 month mark. I was rather freaked when it happened with paxil, but since I'd been down that road before I didn't worry with the Prozac and, sure enough, about 3 months later everything was back to normal.

The "issue" is the same as I have discussed this with several men and the dysfunction is more about the ability to reach orgasm, than to perform. It's almost like a low sex drive would be a blessing while your body is adjusting.

I've never heard of anyone that didn't have the issue clear either like me while on the meds or at least after they've cleared your system.


All times are GMT -7. The time now is 07:10 AM.